Alert archive / Minnesota / Special Weather Statements in 2010
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Apr 30, 2010, 4:13 PM CDT for Lac qui Parle County, Minnesota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2010, 4:13 PM CDT (21:13 UTC)
- Expired
- Apr 30, 2010, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Twin Cities, MN
County Lac qui Parle County, MN
The radar
The Aberdeen radar (KABR), 183 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
119
WWUS83 KMPX 302113
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
413 PM CDT FRI APR 30 2010
MNZ054>056-302200-
CHIPPEWA-LAC QUI PARLE-SWIFT-
413 PM CDT FRI APR 30 2010
...THUNDERSTORMS MOVING OVER CHIPPEWA...LAC QUI PARLE AND SWIFT
COUNTIES THROUGH 500 PM CDT...
AT 408 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES NORTH OF MADISON...OR 7 MILES SOUTHEAST OF
BELLINGHAM. THIS STORM WAS MOVING NORTHEAST AT 20 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MADISON.
CERRO GORDO.
LOUISBURG.
APPLETON.
HOLLOWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4521 9619 4520 9612 4528 9613 4542 9599
4526 9572 4494 9616 4506 9635
TIME...MOT...LOC 2113Z 220DEG 18KT 4507 9617
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Apr 30, 3:09 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 30, 3:09 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 309 PM CDT FRI APR 30 2010 .DISCUSSION... SHORT TERM TRENDS INDICATE SIG SEVERE WEATHER HAS ENDED OVER WEST CENTRAL WISCONSIN. THUNDER THREAT WILL REMAIN OVER THE AREA INTO THE EVENING AS UPPER TROUGH STILL MEANDERING NORTH ACROSS THE EASTERN DAKOTAS. POCKET OF INSTABILITY REMAINS OVER THE FAR EAST AND UNDER UPPER LOW. THIS COLD POOL MAY YET CLIP THE FAR NORTHWEST PORTION OF THE CWA THIS EVENING. OTHERWISE...ACTIVITY SHOULD WANE PRETTY MUCH BY SUNSET. DIURNALLY DRIVEN SHOWERS POSSIBLE ACROSS THE FAR NORTHERN CWA SATURDAY AND SUNDAY AS UPPER LOW COLDER TEMPERATURES ALOFT REMAINS OVER THE NORTHERN PORTION OF THE AREA. COOLER TEMPERATURES AND MORE CLOUDS FOUND THAT REGION DURING THE PERIOD. LONGER TERM REMAINS TROUBLESOME AS AMPLIFIED WEATHER PATTERN FLATTENS AS JET STREAM LIFTS NORTH ACROSS THE NORTHERN CONUS AT LEAST EARLY IN THE PERIOD. LOOKS LIKE THE BEST POTENTIAL WITH FRONT MOVING THROUGH LATE TUESDAY NIGHT AND WEDNESDAY AND AGAIN LATER THU NIGHT AND FRIDAY AS A WEATHER SYSTEM TRAVELS SOUTH OF THE AREA. THICKNESS/85H TEMPERATURES CONTINUE TO COOL AND CLOSE TO CRITICAL RAIN/SNOW LEVELS BY LATER FRIDAY. && .AVIATION.../18Z TAF ISSUANCE/ MAIN THREAT DRNG AFTN IS RPLY DVLPG CONVECTION WHICH WOULD AFFECT KEAU AND PERHAPS KRNH. SVR TSTMS DVLPG RPDLY IN IA ARE ADVANCING QUICKLY NE ARND 50 KTS. SCT SHWRS AND WDLY SCT TSTMS MAY ALSO IMPACT OTHER TAF SITES THIS AFTN INTO ERLY EVE AS STG SHRTWV NOW APRCHG W MN/W IA LIFTS NE ACRS AREA. OCNL MVFR CIGS AHD OF SHRTWV IN CLDS AND PCPN. THEN EXPCT DCRSG CLDS AND IMPRVG CIGS FM W TO E IN WAKE OF SHRTWV. FOR TMRW RATHER COOL AIR UPSTAIRS WILL LIKELY DVLP CU...ARND 3-4KT AFFECTING MAINLY AXN/STC. GUSTY WSW IN ACRS ALL TAF RTES BGNNG BFR 15Z AND 850 MB WNDS 30-40 KTS RACE ACRS AREA. KMSP...SFC WNDS GNRLY BLO 10 KTS FM 170-210. SHRTV MVG THRU AREA DRNG AFTN WL CAUSE SCT -SHWRS WITH THREAT OF FEW TSTMS. IMPRVG CONDS DRNG EVE IN WAKE OF SHRTWV. GUSTY WSW WNDS DVLPG BY 15Z SAT...WITH SUSTAINED WINDS ARND 20 KTS WITH GUSTS 30 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && DWE/BAP
Hazardous weather outlook, Apr 30, 3:30 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 330 PM CDT FRI APR 30 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 011200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 330 PM CDT FRI APR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE INTO EARLY EVENING...MAINLY ACROSS CENTRAL MINNESOTA AND A PORTION OF WEST CENTRAL WISCONSIN. THE STRONGER STORMS COULD CONTAIN SMALL HAIL...MAINLY OVER WEST CENTRAL MINNESOTA THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE TUESDAY INTO TUESDAY NIGHT AS A COLD FRONT MOVES THROUGH THE AREA. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 30, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
413 PM CDT FRI APR 30 2010
MNZ054>056-302200-
CHIPPEWA-LAC QUI PARLE-SWIFT-
413 PM CDT FRI APR 30 2010
...THUNDERSTORMS MOVING OVER CHIPPEWA...LAC QUI PARLE AND SWIFT
COUNTIES THROUGH 500 PM CDT...
AT 408 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES NORTH OF MADISON...OR 7 MILES SOUTHEAST OF
BELLINGHAM. THIS STORM WAS MOVING NORTHEAST AT 20 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MADISON.
CERRO GORDO.
LOUISBURG.
APPLETON.
HOLLOWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4521 9619 4520 9612 4528 9613 4542 9599
4526 9572 4494 9616 4506 9635
TIME...MOT...LOC 2113Z 220DEG 18KT 4507 9617The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:00 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 30 min |
| Apr 30, 5:01 PM CDT | Special Weather Statement | MPX | Lac qui Parle, Swift | 44 min |
| Apr 30, 5:45 PM CDT | Special Weather Statement | MPX | Swift | 45 min |
| Apr 30, 6:25 PM CDT | Special Weather Statement | MPX | Pope | 50 min |
| Apr 29, 8:05 PM CDT | Special Weather Statement | MPX | Barron | 40 min |
Nearby
Special Weather Statements in Minnesota, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.